zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Asymptotic decomposition of nonlinear, dispersive wave equations with dissipation. (English) Zbl 0982.35018
Provided $\nu> 0$, solutions of the generalized regularized long wave-Burgers equation $$u_t+ u_x+ P(u)_x- \nu u_{xx}- u_{xxt}= 0\tag{$*$}$$ that begin with finite energy decay to zero as $t$ becomes unboundedly large. Consideration is given here to the case where $P$ vanishes at least cubically at the origin. In this case, solutions of $(*)$ may be decomposed exactly as the sum of a solution of the corresponding linear equation and a higher-order correction term. An explicit asymptotic form for the $L_2$-norm of the higher-order correction is presented here. The effect of the nonlinearity is felt only in the higher-order term. A similar decomposition is given for the generalized Korteweg-de Vries-Burgers equation $$u_t+ u_x+ P(u)_x- \nu u_{xx}+ u_{xxx}= 0.$$

MSC:
35B40Asymptotic behavior of solutions of PDE
35Q53KdV-like (Korteweg-de Vries) equations
WorldCat.org
Full Text: DOI
References:
[1] Amick, C. J.; Bona, J. L.; Schonbek, M. E.: Decay of solutions of some nonlinear wave equations. J. differ. Equations 81, 1-49 (1989) · Zbl 0689.35081
[2] Benjamin, T. B.; Bona, J. L.; Mahony, J. J.: Model equations for long waves in nonlinear dispersive systems. Phil. trans. R. soc. London A 272, 47-78 (1972) · Zbl 0229.35013
[3] Biler, P.: Asymptotic behavior in time of some equations generalizing Korteweg--de Vries--Burgers. Bull. Polish acad. Sci. 32, 275-281 (1984) · Zbl 0561.35064
[4] Bona, J. L.; Dougalis, V. A.; Karakashian, O. A.; Mckinney, W. R.: Conservative, high-order numerical schemes for the generalized Korteweg--de Vries equation. Phil. trans. R. soc. London A 35, 107-164 (1995) · Zbl 0824.65095
[5] Bona, J. L.; Dougalis, V. A.; Karakashian, O. A.; Mckinney, W. R.: The effect of dissipation on solutions of the generalized Korteweg--de Vries--Burgers equation. J. comput. Appl. math. 74, 127-154 (1996) · Zbl 0869.65059
[6] Bona, J. L.; Luo, L.: Decay of solutions to nonlinear, dispersive wave equations. Differ. integr. Equations 6, 961-980 (1993) · Zbl 0780.35098
[7] Bona, J. L.; Luo, L.: More results on the decay of solutions to nonlinear, dispersive wave equations. Discret. contin. Dynam. syst. 1, 151-193 (1995) · Zbl 0870.35088
[8] Bona, J. L.; Pritchard, W. G.; Scott, L. R.: An evaluation of a model equation for water waves. Phil. trans. R. soc. London A 302, 457-510 (1981) · Zbl 0497.76023
[9] Bona, J. L.; Promislow, K.; Wayne, C. E.: On the asymptotic behavior of solutions to nonlinear, dispersive, dissipative wave equations. Math. comput. Simul. 37, 265-277 (1994) · Zbl 0823.35018
[10] Bona, J. L.; Promislow, K.; Wayne, C. E.: High-order asymptotics of decaying solutions of some nonlinear, dispersive wave equations. Nonlinearity 8, 1179-1206 (1995) · Zbl 0837.35130
[11] Dix, D. B.: The dissipation of nonlinear dispersive waves: the case of asymptotically weak nonlinearity. Commun. PDE 17, 1665-1693 (1992) · Zbl 0762.35110
[12] Grad, H.; Hu, P. N.: Unified shock profile in a plasma. Phys. fluids 10, 2596-2602 (1967)
[13] Johnson, R. S.: A nonlinear equation incorporating damping and dispersion. J. fluid mech. 42, 49-60 (1970) · Zbl 0213.54904
[14] Karch, G.: Self-similar large time behavior of solutions to Korteweg--de Vries--Burgers equation. Nonlinear anal. TMA ser. A 35, 199-219 (1999) · Zbl 0923.35158
[15] Kato, T.: On the Cauchy problem for the (generalized) Korteweg--de Vries equation. Stud. appl. Math., adv. Math. suppl. Stud. 8, 93-128 (1983) · Zbl 0549.34001
[16] Kenig, C. E.; Ponce, G.; Vega, L.: Well-posedness and scattering results for the generalized Korteweg--de Vries equation via the contraction principle. Commun. pure appl. Math. 46, 527-620 (1993) · Zbl 0808.35128
[17] Korteweg, D. J.; De Vries, G.: On the change of form of long waves advancing in a rectangular canal, and on a new type of long stationary waves. Philos. mag. 39, 422-443 (1895) · Zbl 26.0881.02
[18] P.I. Naumkin, I.A. Shishmarev, Nonlinear nonlocal equations in the theory of waves, Translation of Mathematical Monographs No. 133, American Mathematical Society, Providence, RI, 1994. · Zbl 0802.35002
[19] Peregrine, D. H.: Calculations of the development of an undular bore. J. fluid mech. 25, 321-330 (1966)
[20] E. Schechter, Well-behaved evolutions and the Trotter product formulas, Ph.D. Thesis, University of Chicago, Chicago, IL, 1978.
[21] Zhang, L.: Decay of solutions to generalized benjamin--bona--Mahony--Burgers equations in n-space dimensions. Nonlinear anal. TMA 25, 1343-1369 (1995) · Zbl 0838.35118
[22] Zhang, L.: Decay estimates for the solutions of some nonlinear evolution equations. J. differ. Equations 116, 31-58 (1995) · Zbl 0818.35042
[23] J.L. Bona, W.H. McKinney, J.M. Restrepo, Stable and unstable solitarg-wave solutions of the generalized regularized long-wave equation, J. Nonlinear Sci. 10 (2000) 603--638. · Zbl 0972.35131